Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 13, 2022, 2:15 AM CST for 17 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 13, 2022, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 2:15 AM CST (08:15 UTC)
- In effect from
- Dec 13, 2022, 12:00 PM CST
- Expired
- Dec 13, 2022, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Presidio County, TX, Reeves County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted.
711 WWUS74 KMAF 130815 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 AM CST Tue Dec 13 2022 TXZ273-132100- /O.CAN.KMAF.WI.Y.0024.000000T0000Z-221214T1000Z/ /O.NEW.KMAF.WI.Y.0025.221213T1800Z-221213T2300Z/ Eastern Culberson County- 215 AM CST Tue Dec 13 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Culberson County. * WHEN...From noon today to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ NMZ027-TXZ270-271-132100- /O.CON.KMAF.HW.W.0049.000000T0000Z-221214T1000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 215 AM CST Tue Dec 13 2022 /115 AM MST Tue Dec 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts of 60 to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 4 AM CST /3 AM MST/ Wednesday. * IMPACTS...Be especially careful if hiking. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-050>052-059>063-067>069-274-277-278- 132100- /O.NEW.KMAF.WI.Y.0025.221213T1800Z-221213T2300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews-Martin-Howard-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reeves County Plains- Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Pecos, Fort Davis, and Alpine 215 AM CST Tue Dec 13 2022 /115 AM MST Tue Dec 13 2022/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 5 PM CST /4 PM MST/ THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From noon CST /11 AM MST/ today to 5 PM CST /4 PM MST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Local blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
091 WWUS74 KMAF 131944 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 144 PM CST Tue Dec 13 2022 NMZ027-TXZ270-271-150000- /O.EXT.KMAF.HW.W.0049.000000T0000Z-221215T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 144 PM CST Tue Dec 13 2022 /1244 PM MST Tue Dec 13 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Be especially careful if hiking. Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-150000- /O.NEW.KMAF.HW.A.0042.221214T1200Z-221215T0000Z/ /O.CON.KMAF.WI.Y.0025.000000T0000Z-221213T2300Z/ Davis Mountains- Including the city of Fort Davis 144 PM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON ABOVE 6000 FEET... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Davis Mountains. * WHEN...For the Wind Advisory, until 5 PM CST this afternoon. For the High Wind Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NMZ028-029-033-034-TXZ045-050>052-059>063-067>069-273-274-278- 132300- /O.CON.KMAF.WI.Y.0025.000000T0000Z-221213T2300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews-Martin-Howard-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Eastern Culberson County- Reeves County Plains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Pecos, and Alpine 144 PM CST Tue Dec 13 2022 /1244 PM MST Tue Dec 13 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 5 PM CST /4 PM MST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 10:40 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 12, 10:40 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1040 PM CST Mon Dec 12 2022
...New AVIATION...
See 06z aviation discussion below.
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 149 PM CST Mon Dec 12 2022
After days of stratus and fog over the lowlands, the boundary layer
is finally scouring out as surface flow veers to south and southwest
and increases. This is in response to leeside troughing over the
Front Range, which in turn is in response to a massive upper trough
digging ESE into the central Rockies. This has resulted in
southwest flow aloft over West Texas and Southeast New Mexico. While
KGDP remains out of service, WV imagery shows mtn waves developing
out west, which agrees w/the latest NAM12 cross sections. Latest
model data and the slow progression of the trough suggest high winds
likely through Tuesday night at least, including advisory conditions
eastern Culberson County. This downslope activity and abundant
insolation this afternoon have already yielded the warmest day
through at least next Monday, and it's all downhill from here.
Over the higher terrain out west, surface winds will veer over the
next few hours to westerly, sharpening up a dryline in the east.
Thunderstorms are expected to initiate over the Western Low Rolling
Plains mid-evening, and develop into the northeast Permian Basin
before moving east after 06Z. While parameters look more favorable
for severe wx to the north-northeast, damaging winds and even an
isolated tornado can't be written off down here before the
convection exits the area. Unfortunately, a Pac front will bring in
colder, drier air overnight, resulting in overnight lows
considerably colder than last night's, even if still above normal.
Tuesday will be blustery and cold, with afternoon highs only warming
to around normal. BLDU is expected, as well. Tuesday night, winds
will relax a bit, and mostly clear skies will promote efficient
radiational cooling. Overnight lows will remain above normal most
locations, but a hard freeze is anticipated from the Davis to the
Guadalupe Mountains, as well as northern Eddy and Lea Counties.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 149 PM CST Mon Dec 12 2022
Breezy conditions on Wednesday begin the extended with the
Guadalupe, Delaware, and Davis mountains seeing sustained winds into
the 20s to 30s. For now, no wind products to be issued, but this may
be revisited as this time frame moves into the short term window.
Winds decrease heading into Wednesday night and stay lighter through
the week. Cooler and drier will be the story for the region into
this weekend. Each morning, lows across the area will be near or
below average in the upper 20s in SE NM and higher elevations with
low 30s for the rest of the forecast area. Average high at Midland
Intl is around 60F for mid-December, but highs for the middle and
end of the week will sit in the low to mid 50s for most. The weekend
stays cold as a backdoor front reinforces the chill.
&&
.AVIATION...
(06Z TAFS)
Issued at 1013 PM CST Mon Dec 12 2022
Low ceilings will quickly clear out of the area as the winds
switch to the west. Winds will briefly gust as the direction
switches to the west then winds will be elevated through the night
out of the west. Winds will strengthen and become gusty with gusts
up to 30 kts tomorrow afternoon. VFR conditions are generally
expected after the low clouds clear out.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 44 59 35 55 / 30 0 0 0
Carlsbad 37 54 31 55 / 0 0 0 0
Dryden 46 66 38 61 / 0 0 0 0
Fort Stockton 41 58 36 56 / 0 0 0 0
Guadalupe Pass 31 45 26 44 / 10 0 0 0
Hobbs 35 53 29 51 / 0 0 0 0
Marfa 30 52 24 50 / 0 0 0 0
Midland Intl Airport 43 58 34 55 / 10 0 0 0
Odessa 42 57 33 55 / 10 0 0 0
Wink 41 57 31 56 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 4 AM CST /3 AM MST/ Wednesday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
Wind Advisory until 4 AM CST Wednesday for Eastern Culberson
County.
NM...High Wind Warning until 3 AM MST Wednesday for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...80Hazardous weather outlook, Dec 12, 2:50 PM CST, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 250 PM CST Mon Dec 12 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-132100- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 250 PM CST Mon Dec 12 2022 /150 PM MST Mon Dec 12 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains. A Wind Advisory is in effect for eastern Culberson County. There is a marginal risk of severe storms tonight, mainly over the Western Low Rolling Plains. Any severe storms that do develop will be accompanied by damaging winds and possibly an isolated tornado. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A High Wind Warning is in effect through Tuesday night for the Guadalupe and Delaware Mountains. A Wind Advisory is in effect through Tuesday night for eastern Culberson County. High winds are possible Wednesday in the Guadalupe, Delaware, and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 1:44 PM CST | High Wind Watch | MAF | Brewster, Jeff Davis, Presidio | 12 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.